MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 5.5 FR X 30 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 5.5 FR X 30 CM; CATHETER PERCUTANEOUS
Model Number IPN918838
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during a blood transfusion, blood backflow from the proximal to the distal side and vice versa occurred during bolus flushing." the catheter was inserted at femoral site.The catheter was removed and a new catheter inserted.It was reported there was no patient injury, complication, or delay in therapy.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer report of catheter backflow was confirmed through complaint investigation of the returned sample.The customer returned one opened cvc set including a 3-l catheter for evaluation.Evidence of use was observed on the catheter.Initial visual inspection of the catheter revealed no obvious defects or anomalies.After the catheter failed functional testing, it was cut to observe the extrusion.No obvious defects were observed within the extrusion.The catheter total length measured 12 1/2" via calibrated ruler, which is within the specifications of 12 1/32"-12 9/16" per product drawing.Functional inspection of the returned catheter was performed per the ifu provided with this kit, which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." with the catheter body occluded, the distal extension line was flushed using a lab inventory 10ml syringe.Water was observed exiting the proximal lumen through the luer hub.Similarly, when flushing the proximal extension line, water was observed exiting the distal lumen via the luer hub.No leaks or blockages were observed when flushing either extension line with the distal end uncapped.No defects were observed when flushing the medial extension line.A long pin gauge was inserted through the distal and proximal lumens.No blockages were observed.The pin gauge was able to exit through the appropriate exit port.The manufacturing facility indicated that this was a known manufacturing defect known as a gross leak failure.Additionally, the instructions-for-use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture." a device history record review was performed with no relevant findings.Based on these circumstances, and the comments from manufacturing, the probable root cause for this event was manufacturing related.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3L 5.5 FR X 30 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17213270
Report Number3006425876-2023-00602
Device Sequence Number12557038
Product Code DQY
UDI-Device Identifier30801923122944
UDI-Public30801923122944
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918838
Device Catalogue NumberCS-14553
Device Lot Number71F23C1592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD TRANSFUSION; BLOOD TRANSFUSION
Patient Age2 YR
Patient SexFemale
Patient Weight11 KG